Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is it time to start meds (Atripla)?
Aug 5, 2012

Hi Dr I was diagnosed 4yrs ago and my CD4 counts have been fairly ok since then, last count was 564 last year, the last time i monitored VL was undetectable but its not monitored frequently like CD4. My latest CD4 count dropped to 296 and my dr recommend I start meds. I'm concerned at the sudden drop as i lead a healthy life-style and would like to monitor this drop first. Another reason i need a confirmation is that my CD4% is 34%. I think the dip in CD4 might be temporary as the percentage suggests i'm still ok. Please advise in case i'm in denial to start.

Also, Atripla was recommended. I'm a female with intentions to start a family in the near future, is ok to start on this regimen then switch later when i decide to fall pregnant. Also which side effects should I worry about on Atripla? Thank you for your response.

Response from Dr. Young

Hello and thanks for posting.

With a your CD4 cell count less than 350, I'd strongly recommend starting treatment. Current treatments are generally very well tolerated and significantly reduce the risk of illness and death (and transmission to others).

Atripla is among several regimens recommended for first-line treatment and is widely prescribed. It's not generally recommended for use among women who are intending to get pregnant (or in the first trimester)-- if you start on the medication now, you could certainly switch to an alternative when you decide to start your family.

I hope that helps and wish you well, BY



Previous
marinol
Next
silly questions?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement